Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade and skin trouble and shoulder pain


12-10-2013, 04:57 AM   #1
Kabowman
 
Join Date: Jun 2013
Location: Wasilla, Alaska
Remicade and skin trouble and shoulder pain

It seems to me that since starting Remicade I have noticed my skin is freaking out. I thought I was done with my struggles with acne, but it has come back in full force. I also am having horrible pain behind my shoulder blade. I went to my primary care doc and he thought I might have shingles (which I am pretty sure it was not shingles). There was actually swelling in my muscle. Who knows what's happening? I got a steroid shot and it all calmed down. Still have the bad acne skin, but the shoulder kind of flares and goes back down. I think the steroid shot has worn off so my symptoms of shoulder are getting worse again.

Last edited by Kabowman; 12-10-2013 at 11:01 AM.
02-03-2014, 03:30 AM   #2
Kabowman
 
Join Date: Jun 2013
Location: Wasilla, Alaska
It turns out that my skin freak out has continued. I finally got in to see a dermatologist and was told that I have psoriasis. I have never experienced this before and am pretty sure it is a side effect from the Remicadee. For now it is only mild and it was recommended to continue my infusions. Has anyone else experienced this?
02-03-2014, 03:39 AM   #3
Amanda89
Senior Member
 
Amanda89's Avatar
 
Join Date: Nov 2013
Location: Paisley, Scotland

My Support Groups:
Hi Kabo, I have heard that Psoriasis can be a side effect from Remicade and I'm pretty sure its making mine flare up at the moment as my skin keeps peeling on my hands but I have suffered from Psoriasis since I was 4 years old. If you have any questions about Psoriasis, I'll try and help you out?
__________________
Medication
Pentasa 400mg
Azathioprine 125mg
Cyclosporine

Past Medications
Prednisolone, Methotrexate oral & injections, Budesonide, Omeprazole, Asacol, Infliximabl
02-04-2014, 02:53 PM   #4
Grumbletum
Senior Member
 
Grumbletum's Avatar
 
Join Date: Dec 2010
Location: Western Isles, United Kingdom

My Support Groups:
I developed quite severe psoriasis on my legs and feet after I started on Remicade and the GI told my GP that he had had a few people develop in the same area. It got better for a while, but has flared up on foot again. My GP ( who's also a specialist in dermatology ) thinks now that it might be a fungal infection that started when I was on immunosuppresants. Whatever it is, it's very annoying!
__________________
Dx Crohn's terminal ileum April 2011
Ileocaecal resection & partial cystectomy Sept 2012
3.5 years happy remission, in mild flare since Feb 2016 with related Portal Vein Thrombosis

Previous: Prednisolone, Mesren, Omeprazole, Infliximab, Azathioprine
Current: Pentasa, Librax, Warfarin
Helen x
02-04-2014, 03:21 PM   #5
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
Yup...I developed a type of psoriasis, although biopsies showed negative, it had all the characteristics of psoriasis...I have continued on Remicade as the benefits from that far outweight the invonvenience of flaky/scaly/itchy skin - plus I was able to help those symptoms by using different creams. Now, 2 infusions ago (4 months) I had a new GI take over my case as my GI was promoted....she had me stop the solumedrol pre-med and switched it with something else.....amazingly, most of my remaining skin usses CLEARED UP...I now have maybe 1/2 of what I had for YEARS.....that might be something to check on if you get a steroid pre-med.....with me, I think was a rebound reactoin from the steroid as my skin would kind of clear for a couple days after my infusion, then come back again.....now it stays pretty much the same.....
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
02-04-2014, 03:57 PM   #6
mish2575
Senior Member
 
mish2575's Avatar
 
Join Date: May 2013

My Support Groups:
Ask your primary care or maybe even your GI for Psoriasis ointment. .. it works wonders and FAST!

The faster you treat it the faster it clears up with the ointment.
02-05-2014, 12:57 AM   #7
Kabowman
 
Join Date: Jun 2013
Location: Wasilla, Alaska
Thanks for responding. I did get a steroid ointment for the patches on my body and a lotion for my scalp. The psoriasis has completely cleared from my scalp and the other spots are mostly just red now. Hopefully I can keep it under control. I did ask my family doc about using a vitamin D cream instead, but he said it would be really expensive.
The only pre-med before my infusion is Tylenol. Both my GI doc and family doc agree to keep me off steroids. Though they work well for my crohn's the side effects are too hard on me. I have also started to have bone loss. Thankfully I can still use topical stuff for now.
It just really sucks to have another thing to deal with.
02-20-2014, 04:54 PM   #8
uli
 
Join Date: Dec 2009
Location: Malmö, Sweden
Hi All, jep I can really relate.....although Remicade has done wonders for me, general dry skin/scalp is very annoying and an area on my left inside ancle 2x2 inch looks like psoriasis....itches like crazy. Good part is that any mild flare I get, immidiately shows by extremely dry skin between my fingers - then I know whats going on and can slow down life a little.
03-24-2016, 10:40 PM   #9
Khaley
Senior Member
 
Khaley's Avatar
 
Join Date: Apr 2014
Location: Salem, Oregon

My Support Groups:
I've been having what I thought was a mild bout of shingles on my left shoulder blade since December 2014, 7 months after starting Remicade. It started out with what felt like really bad muscle pain and a single strip of little water blisters running diagonally down my shoulder blade. At first I didn't put the two together. I thought I'd somehow pulled a muscle, even though I didn't recall doing anything, and I had some weird bug bites. After about 3 weeks I decided to call the doctor but by the time I got in the blisters were gone. I couldn't see my doctor and had to see the nurse practitioner. She said it sounded like shingles.

The pain eventually got better but I've been left with an awful itchy, tender, crawling feeling that's constant. Lately it's been worse so I went back to the doctor today, 16 months later, and he said it's a pulled muscle! He said there's no such thing as mild shingle or shingles without a rash, but I've found medical sites, including the Mayo Clinic, that say there is.

I don't know whether or not this is shingles but it sure the heck isn't a pulled muscle. And I don't have any dry or flaky skin to indicate psoriasis. It just feels like something is living under my skin and inside my muscle. It's much worse in the evening after I've been doing dishes and other chores. I just want to find out what it is and make it go away!
__________________
Cholecystectomy in 2005
Diagnosed with Crohn's colitis and ileitis 2007,
15cm stricture in distal ileum 2014
Small bowel resection with 3 strictureplasties Aug. 2014
Currently on Azathioprine 150mg, Remicade
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade and skin trouble and shoulder pain
Thread Tools


All times are GMT -5. The time now is 05:47 PM.
Copyright 2006-2017 Crohnsforum.com